Alert archive / Kentucky / River Flood Advisories in 2011
River Flood Advisory 13, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Feb 28, 2011, 10:51 PM EST for Bell County, Kentucky. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2011, 10:51 PM EST (03:51 UTC)
- Expired
- Mar 1, 2011, 1:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Jackson, KY
County Bell County, KY
The radar
The Knoxville radar (KMRX), 67 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Pineville (PVLK2).
- Action stage
- 995 ft
- Minor stage
- 1002 ft
- Moderate stage
- 1010 ft
- Major stage
- 1019 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03402900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
988 WGUS83 KJKL 010351 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1051 PM EST MON FEB 28 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE SOUTH FORK OF THE KENTUCKY RIVER AT ONEIDA THE KENTUCKY RIVER AT HEIDELBERG THE RED RIVER AT CLAY CITY ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT PINEVILLE .WIDESPREAD ONE TO TWO INCH RAINFALL AMOUNTS WERE OBSERVED OVER EAST KENTUCKY ON MONDAY. THIS HEAVY RAINFALL WILL LEAD TO SIGNIFICANT RISES ON AREA RIVERS OVERNIGHT INTO THE DAY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 8 AM TUESDAY MORNING. && KYC013-011551- /O.NEW.KJKL.FL.Y.0013.110301T0351Z-110302T1700Z/ /PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1051 PM EST MON FEB 28 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD ADVISORY FOR THE CUMBERLAND RIVER AT PINEVILLE * UNTIL WEDNESDAY AFTERNOON. * AT 10 PM MONDAY THE STAGE WAS 995.2 FEET. * FLOOD STAGE IS 1002 FEET. * THE RIVER IS FORECAST TO RISE TO AROUND 1002 FEET TUESDAY AFTERNOON. * AT 1002 FEET...LOW LYING ROADS FLOOD...INCLUDING PORTIONS OF STRAIGHT CREEK...DORTON BRANCH AND FOURMILE ROAD. $$ KYC051-011551- /O.CON.KJKL.FL.Y.0011.000000T0000Z-110302T0500Z/ /ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1051 PM EST MON FEB 28 2011 THE FLOOD ADVISORY CONTINUES FOR THE SOUTH FORK OF THE KENTUCKY RIVER AT ONEIDA * UNTIL LATE TUESDAY NIGHT. * AT 10 PM MONDAY THE STAGE WAS 21.1 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 29.0 FEET. * THE RIVER IS FORECAST TO RISE TO NEAR 24.1 FEET BY TOMORROW MORNING. $$ KYC129-011551- /O.CON.KJKL.FL.Y.0012.000000T0000Z-110304T1700Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1051 PM EST MON FEB 28 2011 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG * UNTIL FRIDAY AFTERNOON. * AT 10 PM MONDAY THE STAGE WAS 16.9 FEET. * FLOOD STAGE IS 20.0 FEET. * THE RIVER IS FORECAST TO RISE TO AROUND 20 FEET TUESDAY EVENING. * AT 20.0 FEET...LOW LYING AREAS FLOOD. $$ KYC065-197-011551- /O.CON.KJKL.FL.Y.0010.000000T0000Z-110303T1800Z/ /CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1051 PM EST MON FEB 28 2011 THE FLOOD ADVISORY CONTINUES FOR THE RED RIVER AT CLAY CITY * UNTIL THURSDAY AFTERNOON. * AT 10 PM MONDAY THE STAGE WAS 13.0 FEET. * BANKFULL STAGE IS 12.0 FEET. * FLOOD STAGE IS 17.0 FEET. * THE RIVER IS FORECAST TO RISE TO NEAR 14.4 FEET BY TOMORROW EVENING. $$
3 follow-up statements
058 WGUS83 KJKL 010619 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 119 AM EST TUE MAR 1 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT PINEVILLE THE SOUTH FORK KENTUCKY RIVER AT ONEIDA THE KENTUCKY RIVER AT HEIDELBERG .RUNOFF FROM HEAVY RAINFALL IS CAUSING SIGNIFICANT RISES ALONG PORTIONS OF THE CUMBERLAND RIVER BASIN...AS WELL AS THE KENTUCKY RIVER BASIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 8 AM TUESDAY. && KYC013-011819- /O.CON.KJKL.FL.Y.0013.000000T0000Z-110302T0000Z/ /PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 119 AM EST TUE MAR 1 2011 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT PINEVILLE * UNTIL TUESDAY EVENING. * AT 1 AM TUESDAY THE STAGE WAS 996.5 FEET. * BANKFULL STAGE IS 1002 FEET. * FLOOD STAGE IS 1002 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 999.5 FEET BY AROUND 8 AM TUESDAY MORNING. $$ KYC051-011819- /O.CON.KJKL.FL.Y.0011.000000T0000Z-110301T2100Z/ /ODAK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 119 AM EST TUE MAR 1 2011 THE FLOOD ADVISORY CONTINUES FOR THE SOUTH FORK KENTUCKY RIVER AT ONEIDA * UNTIL TUESDAY AFTERNOON. * AT 10 PM MONDAY THE STAGE WAS 21.1 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 22.5 FEET BY AROUND 8 AM TUESDAY MORNING. $$ KYC129-011819- /O.CON.KJKL.FL.Y.0012.000000T0000Z-110303T1800Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 119 AM EST TUE MAR 1 2011 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG * UNTIL THURSDAY AFTERNOON. * AT 1 AM TUESDAY THE STAGE WAS 17.6 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 19.7 FEET BY TUESDAY EVENING. * AT 20.0 FEET...LOW LYING AREAS FLOOD. $$
824 WGUS83 KJKL 011301 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 801 AM EST TUE MAR 1 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT PINEVILLE THE KENTUCKY RIVER AT HEIDELBERG THE RED RIVER AT CLAY CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 12 PM TUESDAY. && KYC013-020000- /O.CON.KJKL.FL.Y.0013.000000T0000Z-110302T0000Z/ /PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 801 AM EST TUE MAR 1 2011 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT PINEVILLE * UNTIL THIS EVENING. * AT 7 AM TUESDAY THE STAGE WAS 996.8 FEET. * BANKFULL STAGE IS 1002 FEET. * FLOOD STAGE IS 1002 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL. $$ KYC129-020101- /O.CON.KJKL.FL.Y.0012.000000T0000Z-110303T1800Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 801 AM EST TUE MAR 1 2011 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG * UNTIL THURSDAY AFTERNOON. * AT 1 AM TUESDAY THE STAGE WAS 17.6 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 19.7 FEET BY THIS EVENING. * AT 20.0 FEET...LOW LYING AREAS FLOOD. $$ KYC065-197-020101- /O.CON.KJKL.FL.Y.0010.000000T0000Z-110303T1800Z/ /CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 801 AM EST TUE MAR 1 2011 THE FLOOD ADVISORY CONTINUES FOR THE RED RIVER AT CLAY CITY * UNTIL THURSDAY AFTERNOON. * AT 7 AM TUESDAY THE STAGE WAS 13.7 FEET. * BANKFULL STAGE IS 12.0 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 14.4 FEET BY THIS EVENING. * AT 14.5 FEET $$
152 WGUS83 KJKL 011559 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1059 AM EST TUE MAR 1 2011 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT PINEVILLE THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE THE KENTUCKY RIVER AT HEIDELBERG THE RED RIVER AT CLAY CITY .PORTIONS OF THE CUMBERLAND...KENTUCKY...AND RED RIVERS CONTINUE TO RUN HIGH AS WATER FROM RECENT HEAVY RAINFALL MAKES ITS WAY DOWNSTREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 10 PM EST. && KYC013-011800- /O.CON.KJKL.FL.Y.0013.000000T0000Z-110301T1800Z/ /PVLK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1059 AM EST TUE MAR 1 2011 THE FLOOD ADVISORY CONTINUES FOR THE CUMBERLAND RIVER AT PINEVILLE * UNTIL THIS AFTERNOON. * AT 10 AM TUESDAY THE STAGE WAS 995.4 FEET. * BANKFULL STAGE IS 1002 FEET. * FLOOD STAGE IS 1002 FEET. * FORECAST...THE RIVER CRESTED NEAR 997.3 FEET AROUND 4 AM THIS MORNING AND IS RECEDING. THE RIVER WILL CONTINUE TO RUN HIGH THROUGH THIS AFTERNOON. $$ KYC189-020359- /O.CON.KJKL.FL.Y.0015.000000T0000Z-110302T1200Z/ /BOOK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1059 AM EST TUE MAR 1 2011 THE FLOOD ADVISORY CONTINUES FOR THE SOUTH FORK KENTUCKY RIVER AT BOONEVILLE * UNTIL WEDNESDAY MORNING. * AT 10 AM TUESDAY THE STAGE WAS 24.1 FEET. * BANKFULL STAGE IS 24.0 FEET. * FLOOD STAGE IS 27.0 FEET. * FORECAST...THE RIVER IS NEARING A CREST AROUND 24.2 FEET AND IS FORECAST TO BEGIN RECEDING THIS AFTERNOON. HOWEVER...THE RIVER WILL CONTINUE TO RUN HIGH THROUGH TONIGHT. $$ KYC129-020359- /O.CON.KJKL.FL.Y.0012.000000T0000Z-110303T1800Z/ /HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1059 AM EST TUE MAR 1 2011 THE FLOOD ADVISORY CONTINUES FOR THE KENTUCKY RIVER AT HEIDELBERG * UNTIL THURSDAY AFTERNOON. * AT 10 AM TUESDAY THE ESTIMATED STAGE WAS 18.6 FEET. * BANKFULL STAGE IS 20.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR NEAR 19.1 FEET THIS EVENING...AND THEN THE RIVER IS FORECAST TO RECEDE. THE RIVER IS EXPECTED TO RUN HIGH THROUGH EARLY THURSDAY MORNING. * AT 20.0 FEET...LOW LYING AREAS FLOOD. $$ KYC065-197-020359- /O.CON.KJKL.FL.Y.0010.000000T0000Z-110303T0000Z/ /CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1059 AM EST TUE MAR 1 2011 THE FLOOD ADVISORY CONTINUES FOR THE RED RIVER AT CLAY CITY * UNTIL WEDNESDAY EVENING. * AT 10 AM TUESDAY THE STAGE WAS 13.9 FEET. * BANKFULL STAGE IS 12.0 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 14.4 FEET THIS EVENING...AND THEN BEGIN TO RECEDE. THE RIVER IS EXPECTED TO RUN HIGH THROUGH WEDNESDAY EVENING. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Feb 28, 8:37 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Feb 28, 8:37 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 837 PM EST MON FEB 28 2011 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED TEMPS COOLER THAN FCST AND STILL FALLING. DWPTS DROPPING QUICKLY AS WELL. EXPECT CLOUDS TO REMAIN ALTHOUGH ALL PCPN HAS MOVED EAST OF THE STATE. WINDS WILL DIE OFF AROUND MIDNIGHT FOR ALL BUT THE HIGHER RIDGES. FCST UPDATE WILL FOCUS ON ENDING PCPN AND DROPPING OVERNIGHT LOWS A FEW DEG. REST OF FCST SHOULD BE WITHIN ZONE FCST TOLERANCE. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THROUGH EARLY EVENING/ WITH ONLY A FEW SHOWERS LINGERING NEAR THE COLD FRONT OPTED TO CANCEL THE FLOOD WATCH FOR THE ENTIRE CWA. ADDITIONAL RAINFALL SHOULD BE MINIMAL. HOWEVER...PORTIONS OF THE KENTUCKY AND CUMBERLAND RIVER BASINS WILL RISE TONIGHT AND LIKELY EXCEED FLOOD STAGE BY TUESDAY IN A FEW OF THE MORE DOWNSTREAM LOCATIONS SUCH AS RAVENNA AND WILLIAMSBURG. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH WEDNESDAY/ A COLD FRONT CONTINUES TO PUSH SOUTH ACROSS THE NORTHERN HALF OF THE CWA AT THIS TIME...AND IS CURRENTLY ALIGNED FROM JUST NORTH OF RLX TO WEST LIBERTY TO JUST NORTH OF MOUNT VERNON AND SOMERSET. THE MODERATE TO HEAVY RAIN CONTINUES TO MOVE OFF TO THE EAST AS THIS LAST WAVE MOVES ALONG THE BOUNDARY. INTO THE EVENING...THE COLD FRONT WILL CONTINUE TO PUSH TO THE SOUTH AND TEMPS SHOULD DROP INTO THE 40S BEHIND THE BOUNDARY IN MOST AREAS AND INTO THE UPPER 30S IN THE FAR NORTH BEFORE SUNSET. ADDITIONAL RAINFALL EVEN NEAR THE VA BORDER SHOULD BE A HALF OF AN INCH OR LESS. THE THREAT FOR FLASH FLOODING IS ENDING THOUGH RUNOFF FROM THE HEAVY RAINS WILL CONTINUE TO COLLECT INTO THE STREAMS AND CREEKS LEAD TO RISES ON THE CUMBERLAND AND KENTUCKY RIVER BASINS. WITH SIGNIFICANT RAIN ONLY LINGERING ACROSS HARLAN...LETCHER AND PIKE COUNTIES...WE WILL LET THE FFA EXPIRE FOR ALL BUT THESE 3 VA BORDER COUNTIES. LAPSE RATES WILL STEEPEN BEHIND THE FRONT AND SOME OF THE STRONGER MOMENTUM FROM ALOFT SHOULD MIX DOWN. THE WRF SUGGESTED GUSTS AS HIGH AS 35KT OR MORE COULD OCCUR...BUT UPSTREAM OBS ARE MORE TONED DOWN THAN THAT AND OPTED TO GO WITH GUSTS AS HIGH AS 35 MPH POSSIBLE DURING THE EVENING BEHIND THE FRONT DUE TO THE WEAKER TREND IN GUSTS UPSTREAM. A RIDGE OF HIGH PRESSURE AT THE SFC AND ALOFT WILL BUILD INTO THE REGION BEHIND THE DEPARTING LOW AND ASSOCIATED SFC COLD FRONT TONIGHT WITH A MUCH DRIER AIRMASS BUILDING IN. THIS WILL PUT AN END TO THE SHOWER THREAT DURING THE EVENING AND SOME CLEARING SHOULD OCCUR OVERNIGHT IN ALL AREAS. WITH DRIER AIR ADVECTING IN AND THE PRESS GRADIENT AND WINDS LIKELY REMAINING UP OUT OF THE NORTH AND NORTHEAST FOR AT LEAST THE FIRST PART OF THE NIGHT...THE THREAT FOR ANY VALLEY FOG SHOULD HOLD OFF UNTIL LATE AS WELL. OTHERWISE...THE HIGH SHOULD BRING DRY WEATHER FOR TUESDAY AND TUESDAY NIGHT. A WEAK MOISTURE STARVED COLD FRONT IS PROGGED TO PUSH ACROSS THE AREA LATE TUE NIGHT AND ON WED...WITH JUST A WIND SHIFT ANTICIPATED WITH ANOTHER SFC HIGH BUILDING IN BEHIND IT TO END THE PERIOD. EVAPORATION OF THE WET GROUND AND A COLDER AIRMASS WILL LEAD TO TEMPERATURES MUCH COLDER THAN HIGHS TODAY...BUT STILL RIGHT AT AVERAGES FOR EARLY MARCH. WITH THE SFC HIGH SHIFTING TO THE EAST OF THE AREA ON TUE NIGHT...THE PATTERN APPEARS FAVORABLE FOR A MODERATE MAGNITUDE RIDGE/VALLEY SPLIT ON TUE NIGHT. THE DRY AIRMASS SHOULD MODERATE EVEN FURTHER BY WED. .LONG TERM.../WEDNESDAY NIGHT THROUGH MONDAY/ THE EXTENDED FORECAST BEGINS ON WEDNESDAY NIGHT WITH A RIDGE OVER THE OHIO AND TENNESSEE VALLEYS. THE UPPER LEVEL PATTERN APPEARS TO BE PROGRESSIVE WITH THE SURFACE HIGH OVER THE AREA HOLDING ON THROUGH THURSDAY AND INTO FRIDAY KEEPING EASTERN KENTUCKY DRY. THE MODELS COLLECTIVELY HAVE BEEN IN AGREEMENT ON THE STRENGTH OF THE HIGH BUT DIVERGE IN AGREEMENT WITH THE APPROACH OF THE NEXT BIG WEATHER MAKER THUS WEEKEND. KNOWING THIS...WENT WITH MOSTLY A CONSENSUS. THE FORECAST CHALLENGE OF THE EXTENDED COMES INTO PLAY BY FRIDAY AS ANOTHER LARGE EXTRA TROPICAL CYCLONE DEVELOPS JUST WEST OF THE TENNESSEE AND OHIO VALLEYS AND MOVES EAST. ALL THE MODELS HAVE DIFFERENT TIMING AT THE ONSET OF THE FRONT BUT MOST LIKELY AT THIS POINT THERE WILL BE PRECIP SETTING IN BY LATE FRIDAY. THE 12Z RUNS OF THE EURO GFS AND GEM HAVE COME IN AS WELL QUITE DIFFERENT THAT THEIR PREVIOUS RUNS. THE GENERAL TREND AT LEAST FOR SATURDAY IS A CONSISTENT QPF OUTPUT BY ALL MODELS SO HAD TO RAISE POPS TO HIGH CHANCE AND LOW LIKELY. EVEN THE POSITIONING OF THE TIGHTEST GRADIENT IS DIFFERENT THAN THE PREVIOUS RUNS WITH HARDLY ANY COLD AIR ADVECTION INTO EASTERN KENTUCKY WITH THE FRONTAL PASSAGE ON MONDAY. THEREFORE...GIVEN THE TRENDS...DID NOT MAKE SIGNIFICANT CHANGES TO THE EXTENDED FORECAST. && .AVIATION.../00Z TO 24Z/ MOST SHRA HAVE ENDED FOR ERN KY. A COUPLE SMALL LINES OF -RA WILL CONTINUE FOR THE NEXT COUPLE HRS BUT WILL E BRIEF AND AFFECT ONLY 10 PERCENT OF THE AREA AND ONLY FOR 1/2 HR OR LESS. GREATEST IMPACT WILL BE IN THE LOW CLOUDS WITH IFR CIGS OF BKN007 THRU AROUND MIDNIGHT BEFORE LIFTING TO BKN015 UNTIL NEAR DAWN. LARGE SHIELD OF CLOUDS WILL BE DIFFICULT TO BREAK AND WITH THE COLDER AIR MOVING IN BEHIND THE DEPARTING FRONT WE MAY SEE CONSIDERABLE COLD CU FOR MUCH OF THE MORNING ON TUE. STILL THINK THAT THE HIGHER SUN ANGLE WILL ALLOW THE SOLAR RADIATION TO BREAK THE CLOUDS AND BRING US BACK INTO VFR WITH A LOW SCT DECK AROUND 025. WINDS WILL REMAIN GUSTY UNTIL CLOSER TO MIDNIGHT WHEN OUR NOCTURNAL INVERSION SHOULD HELP REDUCE THE SFC WINDS BELOW 10KTS WITH AT MOST A MINIMAL GUST FACTOR. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JP/DUSTY LONG TERM....SHALLENBERGER AVIATION...DUSTY
Hazardous weather outlook, Feb 28, 4:44 PM EST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 444 PM EST MON FEB 28 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 444 PM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. RUNOFF FROM HEAVY RAIN ON MONDAY WILL CAUSE PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVER BASINS TO RUN HIGH AND POSSIBLY REACH FLOOD STAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RUNOFF FROM THE RAIN ON MONDAY WILL CAUSE PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVER BASINS REMAINING HIGH OR POSSIBLY BE ABOVE FLOOD STAGE ON TUESDAY. THUNDERSTORMS ARE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AR/JP
In the hours before
Local storm report, Feb 28, 5:39 PM EST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
539 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN THOUSANDSTICKS 37.19N 83.43W
02/28/2011 M1.68 INCH LESLIE KY CO-OP OBSERVER
SOME MINOR FLOODING NOTED FROM DITCHES AND CULVERTS
BACKING UP ON ROADWAYS.
&&
ABELocal storm report, Feb 28, 6:00 PM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
600 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLOOD WHITESBURG 37.12N 82.83W
02/28/2011 LETCHER KY LAW ENFORCEMENT
SEVERAL ROADS IMPACTED BY FLOODING AT THIS TIME. BEETREE
BRANCH...LONG BRANCH AND RED STAR ROAD ARE CLOSED.
&&
ABELocal storm report, Feb 28, 6:44 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
644 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG 2 N CORBIN 36.97N 84.11W
02/28/2011 LAUREL KY PUBLIC
WIND DAMAGE OCCURRED TO A HOUSE AND A BUILDING ON SWEET
HOLLOW GOLF COURSE. A MOBILE HOME WAS DAMAGED WHEN A TREE
FELL ON IT.
&&
ABELocal storm report, Feb 28, 7:44 PM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG IRVINE 37.70N 83.97W
02/28/2011 ESTILL KY DEPT OF HIGHWAYS
THE ESTILL COUNTY HIGHWAY DEPT REPORTED THAT NUMEROUS
TREES AND POWER LINES HAD BEEN BLOWN DOWN ACROSS THE
COUNTY. AREAS AFFECTED INCLUDED RAVENNA, WAGERSVILLE,
MCKEE, COW CREEK, AND RICHMOND RD. POWER OUTAGES WERE
ALSO REPORTED ACROSS THE COUNTY.
0700 AM TSTM WND DMG IRVINE 37.70N 83.97W
02/28/2011 ESTILL KY EMERGENCY MNGR
ESTIL COUNTY EM RELAYED REPORT OF NUMEROUS TREES BLOWN
DOWN AROUND THE COUNTY BETWEEN ABOUT 7 AND 10 A.M. 4 TO 5
THOUSAND PEOPLE WERE WITHOUT POWER DURING THE MORNING
HOURS.
0700 AM TSTM WND DMG PALMER 37.81N 84.07W
02/28/2011 ESTILL KY LAW ENFORCEMENT
TREES WERE BLOWN DOWN ON WINCHESTER ROAD JUST NORTH OF
THE TOWN OF PALMER ON THE ESTILL CLARK COUNTY LINE.
0714 AM TSTM WND DMG HARDWICK 37.78N 83.94W
02/28/2011 POWELL KY EMERGENCY MNGR
POWELL COUNTY EM RELAYED NUMEROUS REPORTS OF LARGE TREES
DOWN AND SEVERAL OUT BUILDINGS DAMAGED OR HAD ROOFS BLOWN
OFF AROUND THE HARDWICK CREEK AREA.
0725 AM TSTM WND DMG 1 S ROGERS 37.73N 83.64W
02/28/2011 WOLFE KY TRAINED SPOTTER
TREE OF GREATER THAN 12 INCH DIAMETER BLOWN DOWN ONTO
POWER LINES BLOCKING HIGHWAY 715 JUST SOUTH OF ROGERS.
0730 AM TSTM WND DMG TOLIVER 37.81N 83.46W
02/28/2011 WOLFE KY LAW ENFORCEMENT
TREES WERE BLOWN DOWN ON HWY 1010 IN TOLIVER.
0738 AM TSTM WND DMG STACY FORK 37.84N 83.27W
02/28/2011 MORGAN KY TRAINED SPOTTER
A SPOTTER REPORTED THAT HIS LAWN FURNITURE WAS BEING
BLOWN AROUND BY THUNDERSTORM WIND GUSTS 3 MILES SOUTH OF
CANEL CITY. PEA SIZE HAIL WAS ALSO FALLING WHEN THE
REPORT WAS CALLED IN.
0740 AM TSTM WND DMG PULASKI 37.21N 84.64W
02/28/2011 PULASKI KY TRAINED SPOTTER
TREE BRANCHES THE SIZE OF A PERSONS ARM WERE BEING BLOWN
DOWN IN THE COMMUNITY OF PULASKI SOUTH OF EUBANK.
0745 AM HAIL SOMERSET 37.08N 84.61W
02/28/2011 E0.25 INCH PULASKI KY EMERGENCY MNGR
NUMEROUS REPORTS OF PEA TO DIME SIZED HAIL WERE RECEIVED
FROM IN AND AROUND SOMERSET.
0745 AM TSTM WND DMG BEATTYVILLE 37.58N 83.71W
02/28/2011 LEE KY PUBLIC
THE LEE COUNTY SUPERINTENDENT REPORTED THAT ALL OF THE
SHOOLS COUNTY WIDE WERE WITHOUT POWER DUE TO THUNDERSTORM
WIND GUSTS.
0746 AM TSTM WND GST WONNIE 37.81N 83.15W
02/28/2011 M53.00 MPH MAGOFFIN KY AMATEUR RADIO
AN AMATUER RADIO OPERATOR MEASURED A 53MPH WIND GUST AND
0.26 INCHES OF RAIN IN ABOUT 30 MINUTES IN WONNIE.
0750 AM TSTM WND GST BURNSIDE 36.99N 84.60W
02/28/2011 E50.00 MPH PULASKI KY TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A THUNDERSTORM WIND GUST OF 50
MPH IN THE COMMUNITY OF BURNSIDE.
0754 AM TSTM WND DMG 4 W SALYERSVILLE 37.75N 83.14W
02/28/2011 MAGOFFIN KY FIRE DEPT/RESCUE
ONE DOUBLE WIDE TRAILER WAS BLOWN OVER AND HAD ROOF BLOWN
OFF. ONE SINGLE WIDE TRAILER HAD MOST OF ITS ROOF BLOWN
OFF. ONE LARGE APPLE TREE WAS UPROOTED. THE DAMAGE
HAPPENED AT LONG BRANCH JUST WEST OF SALYERSVILLE.
0757 AM HAIL MCKEE 37.43N 84.00W
02/28/2011 E0.25 INCH JACKSON KY TRAINED SPOTTER
PEA SIZED HAIL WAS REPORTED IN THE MCKEE AREA.
0800 AM TSTM WND DMG SALYERSVILLE 37.75N 83.06W
02/28/2011 MAGOFFIN KY EMERGENCY MNGR
ONE TRAILER BLOW OVER WITHIN THE CITY LIMITS OF
SALYERSVILLE.
0815 AM HAIL PAINTSVILLE 37.82N 82.81W
02/28/2011 E0.50 INCH JOHNSON KY FIRE DEPT/RESCUE
MULTIPLE REPORTS OF DIME SIZE HAIL WERE RECEIVED FROM IN
AND AROUND PAINTSVILLE.
0815 AM TSTM WND DMG SOMERSET 37.08N 84.61W
02/28/2011 PULASKI KY EMERGENCY MNGR
THE PULASKI COUNTY EMERGENCY MANAGER RECEIVED NUMEROUS
REPORTS OF DOWNED TREES AND STRUCTURAL DAMAGE FROM AROUND
THE COUNTY. REPORTS WERE RECEIVED OF SHINGLES BEING BLOWN
OFF ROOFS AND A CAR PORT WAS BLOWN INTO A STREET CAUSING
DAMAGE TO AN OCCUPIED CAR.
0815 AM TSTM WND DMG JACKSON 37.56N 83.38W
02/28/2011 BREATHITT KY DEPT OF HIGHWAYS
NUMEROUS REPORTS OF TREES DOWN AROUND THE COUNTY
INCLUDING TALBERT AND JACKSON.
0830 AM TSTM WND DMG 2 N CORBIN 36.97N 84.11W
02/28/2011 LAUREL KY PUBLIC
WIND DAMAGE OCCURRED TO A HOUSE AND A BUILDING ON SWEET
HOLLOW GOLF COURSE. A MOBILE HOME WAS DAMAGED WHEN A TREE
FELL ON IT.
0835 AM TSTM WND DMG 2 E CORBIN 36.94N 84.07W
02/28/2011 KNOX KY EMERGENCY MNGR
TREES DOWN AND THE ROOF OF A BARN WAS BLOWN OFF ON
BUFFALO BRANCH ROAD IN CORBIN IN KNOX COUNTY. ONE RV WAS
ALSO REPORTED BLOWN OVER IN THIS LOCATION.
0853 AM HAIL PIKEVILLE 37.48N 82.51W
02/28/2011 E1.00 INCH PIKE KY PUBLIC
QUARTER SIZED HAIL WAS REPORTED IN PIKEVILLE.
0900 AM HAIL 8 SE WHITLEY CITY 36.64N 84.37W
02/28/2011 E1.00 INCH MCCREARY KY TRAINED SPOTTER
0920 AM TSTM WND DMG ISOM 37.19N 82.90W
02/28/2011 LETCHER KY DEPT OF HIGHWAYS
HWY 160 CLOSED TEMPORARILY DUE TO A TREE ACROSS THE ROAD.
0932 AM TSTM WND DMG HYDEN 37.16N 83.37W
02/28/2011 LESLIE KY EMERGENCY MNGR
NUMEROUS REPORTS OF TREES DOWN THROUGHOUT THE COUNTY.
0935 AM TSTM WND DMG MIDDLESBORO 36.61N 83.72W
02/28/2011 BELL KY EMERGENCY MNGR
ONE 8 FOOT BY 12 FOOT SHED WAS MOVED ABOUT 40 FEET BY
WIND. A FEW SHINGLES AND SOME SIDING WAS TORN OFF ONE
STRUCTURE. ALSO AN UNSUPPORTED CONCRETE BLOCK WALL WAS
KNOCKED OVER. LOCATION IN MIDDLESBORO AT THE CORNER OF
23RD AND WINCHESTER.
0130 PM FLOOD BEECH 37.37N 83.43W
02/28/2011 BREATHITT KY DEPT OF HIGHWAYS
BOWLINGS CREEK RD CLOSED DUE TO WATER OVER THE ROAD.
0158 PM FLOOD ISOM 37.19N 82.90W
02/28/2011 LETCHER KY DEPT OF HIGHWAYS
NUMEROUS CREEKS AND STREAMS AROUND THE COUNTY ARE AT OR
OUT OF THEIR BANKS...INCLUDING AREAS AROUND THE POOR
FORK...BEE TREE CREEK...AND RACE TRACK HOLLOW NEAR HWY 7.
0232 PM FLOOD FRENCHBURG 37.95N 83.62W
02/28/2011 MENIFEE KY EMERGENCY MNGR
SLATE CREEK IS OUT OF ITS BANKS AT NUMEROUS LOCATIONS
AROUND NW MENIFFEE COUNTY NEAR THE MONTGOMERY COUNTY
LINE.
0232 PM FLOOD CONFLUENCE 37.27N 83.38W
02/28/2011 LESLIE KY EMERGENCY MNGR
STREAMS AND CREEKS AROUND THE AREA ARE AT OR APPROACHING
BANKFULL. A FEW LOW CROSSINGS HAVE WATER OVER THE ROAD.
0235 PM FLOOD 4 NW WHITESBURG 37.16N 82.88W
02/28/2011 LETCHER KY LAW ENFORCEMENT
HWY 3401 AT THE DRY FORK COMMUNITY HAS A FOOT OF STANDING
WATER OVER THE ROAD.
0340 PM FLOOD SOMERSET 37.08N 84.61W
02/28/2011 PULASKI KY DEPT OF HIGHWAYS
SEVERAL ROADS ACROSS THE COUNTY ARE PRESENTLY IMPACTED BY
HIGH WATER.
0430 PM HEAVY RAIN WHITESBURG 37.12N 82.83W
02/28/2011 M1.50 INCH LETCHER KY CO-OP OBSERVER
STORM TOTAL SINCE 930 AM
0535 PM HEAVY RAIN THOUSANDSTICKS 37.19N 83.43W
02/28/2011 M1.68 INCH LESLIE KY CO-OP OBSERVER
SOME MINOR FLOODING NOTED FROM DITCHES AND CULVERTS
BACKING UP ON ROADWAYS.
0555 PM FLOOD WHITESBURG 37.12N 82.83W
02/28/2011 LETCHER KY LAW ENFORCEMENT
SEVERAL ROADS IMPACTED BY FLOODING AT THIS TIME. BEETREE
BRANCH...LONG BRANCH AND RED STAR ROAD ARE CLOSED.
&&
ABELocal storm report, Feb 28, 8:49 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
849 PM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLOOD RED STAR 37.14N 83.02W
02/28/2011 LETCHER KY LAW ENFORCEMENT
HWY 7 STILL FLOODED NEAR RED STAR.
0845 PM FLOOD JENKINS 37.18N 82.63W
02/28/2011 LETCHER KY LAW ENFORCEMENT
SOME MINOR STREET FLOODING STILL ONGOING IN JENKINS.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:38 PM EST | River Flood Advisory | JKL | Lee | 39 hr |
| Feb 28, 8:36 PM EST | Areal Flood Advisory | JKL | Letcher | 3 hr |
| Mar 1, 12:26 AM EST | River Flood Advisory | JKL | Perry | 4 hr |
| Mar 1, 3:10 AM EST | River Flood Advisory | JKL | Owsley | 20 hr |
| Mar 1, 11:04 AM EST | River Flood Advisory | JKL | Knox | 24 hr |
Nearby
River Flood Advisories in Kentucky, 2011Every river flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.